Discussions By Condition: Skin conditions

Rough discolored patches of skin

Posted In: Skin conditions 5 Replies
  • Posted By: heyworld
  • July 9, 2009
  • 02:09 AM

Couple years ago, rough, discolored (brown) patches of skin appeared in the pit area/sides of the chest.

Then it developed in the abdomen area.

It isn't itchy, it's rough, like 600 grit sandpaper, and discolored.

I've taken a scissor to the patch on my abdomen area, taking a blade and scraping (foolishly?), which can be uncomfortable, it doesn't go away.

After the abdomen a rough layer of skin developed on my forehead.
It wasn't discolored, it felt really weird, when touching it, it doesn't feel like you're touching your own skin, very dry/rough. I attempted to scrape it off with a blade and it's gone.

When scraping, there were lots of flakes of skin particles.

None of them are/were itchy.

Brown/tan discoloration, and rough.
What could it be? Is it just normal dry skin?

I've been applying Lubriderm for a couple months, it doesn't seem help.

Reply Flag this Discussion

5 Replies:

  • Do a search for "reticulated and confluent papillomatosis of Geugerot and Carteaud", and see if what you find matches what you have.
    Caladan 87 Replies Flag this Response
  • Yes, it does seem to match thishttp://dermatology.cdlib.org/143/case_presentations/CARP/wu.htmlIs it really some bad, messed up disease :(Some of the other pictures were a much worse.
    heyworld 2 Replies Flag this Response
  • Yes, it does seem like a match.http://dermatology.cdlib.org/143/case_presentations/CARP/wu.htmlIs tinea versicolor a possibility?Something you've mentioned in another post.Or is tinea versicolor only recurring... while what I have doesn't go away
    heyworld 2 Replies Flag this Response
  • Most cases of fungal infection respond to over-the-counter products, which contain any of several basic ingredients: miconazole, tolnaftate, terbinafine,ketaconazole and clotrimazole. You can consult a pharmacist and get any cream or lotion containing these ingredients. Some of them are Lamisil, Monistat derm.If the symptoms persist then please get it evaluated from a dermatologist. Psoriasis has to be ruled out. Hope it helps. Take care and please do keep me posted on how you are doing or if you have any additional queries. Kind regards.__________________ Get Your 24 Hour Yeast Infection Cure Here
    melisadenny 33 Replies
    • September 18, 2009
    • 09:07 AM
    • 0
    Flag this Response
  • I have had them for years and Retin A will get rid of them, it may take sometime but it helps all of that come off.Couple years ago, rough, discolored (brown) patches of skin appeared in the pit area/sides of the chest.Then it developed in the abdomen area.It isn't itchy, it's rough, like 600 grit sandpaper, and discolored.I've taken a scissor to the patch on my abdomen area, taking a blade and scraping (foolishly?), which can be uncomfortable, it doesn't go away.After the abdomen a rough layer of skin developed on my forehead.It wasn't discolored, it felt really weird, when touching it, it doesn't feel like you're touching your own skin, very dry/rough. I attempted to scrape it off with a blade and it's gone.When scraping, there were lots of flakes of skin particles.None of them are/were itchy.Brown/tan discoloration, and rough.What could it be? Is it just normal dry skin?I've been applying Lubriderm for a couple months, it doesn't seem help.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.